Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 166, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 7:21 AM CDT for Attala County, Leake County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 7:21 AM CDT (12:21 UTC)
- Expired
- Apr 4, 2001, 7:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Attala County, MS, Leake County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 6:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 041227 CCA SVRJAN MSC007-079-041245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 721 AM CDT WED APR 4 2001 CORRECTED TO REMOVE WALNUT GROVE FROM WARNING...STORM WILL AFFECT NORTHERN LEAKE COUNTY THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 745 AM CDT * AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ATTALA COUNTY...OR ABOUT 9 MILES SOUTHEAST OF KOSCIUSKO...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL ATTALA COUNTY REMAIN OVER RURAL LEAKE COUNTY HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. LAT...LON 3302 8932 3304 8953 3288 8959 3282 8932
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:45 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 4, 3:45 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT WED APR 4 2001 LATEST SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY APPROACHING THE NORTHEAST CORNER OF THE CWFA. SHORTWAVE OVER EASTERN TEXAS CAN BE SEEN MOVING STEADILY EAST ON THE WATER VAPOR LOOP. AIRMASS IS MOIST WITH DEWPOINTS IN THE MID AND UPPER 60S ACROSS THE REGION. ANOTHER LOW CONFIDENCE FORECAST ON TAP FOR THIS PACKAGE. ETA SEEMS TO HAVE COME MORE INTO LINE WITH THE AVN...BUT PERFORMANCE WISE AVN HAS PROVED ITSELF SUPERIOR TO THE ETA IN THE LAST COUPLE OF DAYS...SO WILL LEAN MORE HEAVILY ON THE AVN AGAIN. SEVERAL UNCERTAINTIES IN THE FORECAST...BOTH SYNOPTIC SCALE AND MESOSCALE. 500MB RIDGING FORECAST TO BUILD OVER THE SOUTHEAST AND SLOWLY MOVE EAST THROUGH 120HOURS. UPPER FLOW SHOULD BECOME MORE SOUTHWEST BY LATE FRIDAY. SEVERAL SHORTWAVES WILL COME THROUGH THE FLOW. AT THE SURFACE...FRONTAL BOUNDARY TO THE NORTH WILL VERY SLOWLY SINK SOUTHWARD THROUGH TODAY AND IS VERY HARD TO FIND IN THE SURFACE AND WIND PATTERN BY THU AFTERNOON. GRADIENT BEGINS TO TIGHTEN EARLY FRIDAY AS HIGH PRESSURE BUILDS DOWN THE EAST COAST AND LOW PRESSURE OVER THE PLAINS DEEPENS AND BEGINS MOVING EAST. ASSOCIATED BOUNDARY WILL BE APPROACHING THE MS RIVER OVERNIGHT FRIDAY...BUT AS THE BEST DYNAMICS SHOOT WELL NORTH OF HERE...BOUNDARY SEEMS TO GET HUNG OVER NORTH CENTRAL MS AND BECOME SOMEWHAT DIFFUSE BY LATE SAT. IN THE SHORT TERM...ENTIRE AREA PRETTY UNSTABLE. LIS ARE FORECAST TO RANGE FROM -4 TO -6 OVER MOST AREAS TODAY. CAPES RANGE FROM 2-3K J/KG IN THE NORTH AND CENTRAL AREAS. BROAD UPPER DIVERGENCE ALSO EXISTS IN THESE AREAS. HARD TO TELL WHAT WILL FOCUS PRECIP TODAY (OR WHAT AREAS WILL STAY CAPPED)...MESOSCALE BOUNDARY LAID DOWN BY EARLIER CONVECTION COULD GET PRECIP STARTED...SHORTWAVE WILL ENHANCE PRECIP...SOUTHWARD MOVING FRONTAL BOUNDARY COULD ALSO PROVIDE A LOW LEVEL FOCUS...PLUS A 330K THETA E RIDGE ACROSS CENTRAL SECTIONS. BREAKING IT DOWN: BEST DYNAMICS WILL BE IN THE NORTH TODAY. SHORTWAVE OVER EAST TX WILL MOVE EAST TODAY AND CROSS THE NORTHERN TIER OF ZONES IN THE FIRST 12 HOURS OF THE FORECAST PERIOD. WITH CLOSE PROXIMITY OF WARM FRONT IN THAT REGION...THINK HIGH END POPS FOR TODAY ARE WARRANTED. FOR CENTRAL AREAS...THETA E RIDGE IN PLACE ALONG THE INTERSTATE 30 CORRIDOR. 88D SHOWING SOME SHOWERS DEVELOPING OVER NORTHEAST LA AND MOVING EAST ALONG THIS FEATURE. IN TALKING WITH SPC...SOME BACK BUILDING FROM COMPLEX OVER AL IS POSSIBLE ALONG THIS RIDGE...SO WILL INCLUDE CHANCE POPS IN THIS REGION FOR TODAY. IN THE SOUTH NO REAL STRONG FOCUSING FEATURE TO NAIL DOWN...BUT WILL HAVE CHANCE POPS IN PLACE. FOR TONIGHT...POPS WILL BEGIN DECREASING AS SHORTWAVE MOVES EAST AND FRONTAL BOUNDARY BECOMES DIFFUSE. WILL LEAVE IN CHANCE POPS FOR ANY LINGERING PRECIP. THURSDAY AFTERNOON AND THURSDAY NIGHT LOOK DRY AND WARM. EXTENDED LOOKS FINE AND WILL MAKE ONLY COSMETIC CHANGES FOR SLIGHT ZONE RE-ARRANGEMENT. AS FAR AS QPF GOES...AVN HAS BEEN DOING MUCH BETTER THAN THE ETA. STILL KEEPS AXIS OF BEST PRECIP ACROSS NORTH AND CENTRAL AREAS. NCEP>S AMOUNTS LOOK REASONABLE. TEMP GUIDANCE LOOKS GOOD. POPS ALSO LOOK REASONABLE. .PRELIM NUMBERS JAN 82/65/84/63 4300 MEI 83/65/86/62 5300 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Apr 4, 6:00 AM CDT, 1 hour 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Apr 4, 6:00 AM CDT, 1 hour 21 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-051200- HAZARDOUS WEATHER OUTLOOK ...CORRECTED... NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT WED APR 04 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A LINE FROM GRENADA TO CARTHAGE TO LAUREL. ONLY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WEST AND SOUTH OF THIS LINE. AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING FRONTAL BOUNDARY WILL COMBINE IN THE EASTERN PORTIONS TO ENHANCE THUNDERSTORM DEVELOPMENT. SCATTERED SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...VERY GUSTY WINDS AND TORRENTIAL RAINFALL ARE POSSIBLE OVER THIS AREA. FOR ALL OTHER AREAS...ISOLATED SEVERE STORMS ARE POSSIBLE. GENERAL INSTABILITY AND OUTFLOW BOUNDARY WILL ACT TOGETHER TO FIRE THUNDERSTORM ACTIVITY. LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. PERSONS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS TONIGHT. BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS AND KEEP A NOAA WEATHER RADIO NEAR YOUR BED-SIDE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:54 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Newton | 36 min |
| Apr 4, 6:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 4, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 25 min |
| Apr 4, 6:37 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 23 min |
| Apr 4, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Apr 4, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 28 min |
| Apr 4, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 18 min |
| Apr 4, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Apr 4, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 28 min |
| Apr 4, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 25 min |
| Apr 4, 8:13 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 32 min |
| Apr 4, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 20 min |
| Apr 4, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Apr 4, 8:40 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 50 min |
| Apr 4, 8:44 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Apr 4, 8:58 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 47 min |
| Apr 4, 9:11 AM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Apr 4, 9:25 AM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 10:00 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
| Apr 4, 10:16 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Apr 4, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 17 min |
| Apr 4, 10:44 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 31 min |
| Apr 4, 10:51 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 39 min |
| Apr 4, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 49 min |
| Apr 4, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 19 min |
| Apr 4, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Apr 4, 12:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 17 min |
| Apr 4, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 46 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 51 min |
| Apr 4, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 47 min |
| Apr 4, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 30 min |
| Apr 4, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 41 min |
| Apr 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 36 min |
| Apr 4, 3:12 PM CDT | Flash Flood Warning | JAN | Attala | 78 min |
| Apr 4, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 59 min |
| Apr 4, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 48 min |
| Apr 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
| Apr 4, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Apr 4, 4:31 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Apr 4, 4:32 PM CDT | Flash Flood Warning | JAN | Neshoba | 118 min |
| Apr 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 33 min |
| Apr 4, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 57 min |
| Apr 4, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Apr 4, 5:15 PM CDT | Flash Flood Warning | JAN | Leake | 2 hr |
| Apr 4, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 26 min |
| Apr 4, 5:40 PM CDT | Flash Flood Warning | JAN | Holmes | 3 hr |
| Apr 4, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Apr 4, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Apr 4, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 43 min |
| Apr 4, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Apr 4, 6:28 PM CDT | Flash Flood Warning | JAN | Attala, Neshoba | 3 hr |
| Apr 4, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| Apr 4, 6:46 PM CDT | Flash Flood Warning | JAN | Lauderdale | 119 min |
| Apr 4, 6:50 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.